Alert archive / California / Wind Advisories in 2025
Wind Advisory 1, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Jan 12, 2025, 12:52 PM PST for Lake County, California. It took effect at Jan 13, 2025, 2:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2025, 12:52 PM PST (20:52 UTC)
- In effect from
- Jan 13, 2025, 2:00 AM PST
- Expired
- Jan 13, 2025, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
County Lake County, CA
The radar
The Beale AFB radar (KBBX), 106 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3050 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
402 WWUS76 KEKA 122052 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1252 PM PST Sun Jan 12 2025 CAZ114-115-130500- /O.NEW.KEKA.WI.Y.0001.250113T1000Z-250113T2000Z/ Northern Lake-Southern Lake- 1252 PM PST Sun Jan 12 2025 ...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Lake County. * WHEN...From 2 AM to noon PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka EYS
3 follow-up statements
962 WWUS76 KEKA 130446 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 846 PM PST Sun Jan 12 2025 CAZ114-115-131300- /O.CON.KEKA.WI.Y.0001.250113T1000Z-250113T2000Z/ Northern Lake-Southern Lake- 846 PM PST Sun Jan 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PST MONDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Lake County. * WHEN...From 2 AM to noon PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka MKK
581 WWUS76 KEKA 131252 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 452 AM PST Mon Jan 13 2025 CAZ114-115-132000- /O.CON.KEKA.WI.Y.0001.000000T0000Z-250113T2000Z/ Northern Lake-Southern Lake- 452 AM PST Mon Jan 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Lake County. * WHEN...Until noon PST today. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
489 WWUS76 KEKA 131946 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1146 AM PST Mon Jan 13 2025 CAZ114-115-132100- /O.EXP.KEKA.WI.Y.0001.000000T0000Z-250113T2000Z/ Northern Lake-Southern Lake- 1146 AM PST Mon Jan 13 2025 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 5:07 AM PST, 7 hours 45 minutes earlier.
Area forecast discussion, Jan 12, 5:07 AM PST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
507 AM PST Sun Jan 12 2025
.SYNOPSIS...Gusty northerly winds along the coast and robust
offshore flow across the interior mountains continue this weekend
and early next week. Lighter winds and continued dry weather is
likely for at least most of next week as high pressure moves
overhead.
&&
.DISCUSSION...Mostly Clear skies prevail across Northern
California this morning, with some valley patchy low cloud and
fog. Any low clouds are expected to clear out this morning.
Morning temperatures in the upper 20's and 30's, but warmer across
the eastern portion of Lake County with temperatures in the mid
40's to mid 50's. High temperatures are expected to be similar
like yesterday's reading in the 50's to mid 60's.
Breezy north to northeast winds around 20 to 30 mph are occurring
along the coastal headlands, while up to around 40 mph over the
ridges and higher terrain of the eastern portion Lake County.
Northerly winds are expected to mix down to mean sea level late
this morning and afternoon, with gusts from 25 to 35 mph for
coastal areas and lowest elevations in the eastern portion of Lake
County. ECMWF Extreme Forecast Index continue show high confidence
in anomalous winds but not very impactful winds along the coast
and over the land today.
Tonight, pressure gradient relax along the coast as a stronger
shortwave trough embedded within the upper level trough in the
Great Basin drive southward over Northern California. However,
this feature will promote increasing northeast to east winds,
with 30 to 40 mph across much of the interior ridges into Monday.
HREF indicates only a 50% probability for gust 35 mph or more
late tonight for Lake County. NBM 75th percentile 24 hr max wind
gust winds are higher for Lake County, with gusts up to near 40
mph projected down to to Lower Lake and gusts up to 45 mph up at
Cobb, and even stronger gusts over the higher ridges again. As the
trough retrogrades S-SW it will weaken the ridge allowing for
easing of winds Tuesday.
The ridge shift eastward over the Pacific Northwest and Northern
California early this week, bringing drier airmass with light to
gentle offshore winds and clear skies. Cold mornings generally in
the mid 30's will continue for coastal areas and adjacent coastal
rivers early this week. Rex-block 500mb flow pattern will keep NW
California high and dry all next week. NBM probabilities of 24 hr
precipitation > 0.01 inch remain below 20% on Saturday as an
offshore cutoff low move south-southwest.
Offshore winds are expected to increase again next weekend,
mainly over the interior higher elevations. With the increasing
offshore flow, a cooler/drier airmass with mostly clear skies will
result in freezing temperatures even for the coastal areas. NBM
probability of min temperatures < 32 degrees indicates 55 to 80%
chance along the North Coast next weekend, while 25 to 50% chance
for the Mendocino Coast. Probability of min temperature < 20
degrees indicates there is a 30 to 40 % chance for the sheltered
valleys in Trinity County. -ZVS
&&
.AVIATION...Strong northerly winds persisted overnight at CEC with
gusts 20-25 knot gusts. High pressure will continue to generate a
tight pressure gradient along the northern coast, driving these
strong winds closer to the shoreline this afternoon. Both ACV and
CEC are expected to approach 20-30 knot gusts before diminishing
late this evening. VFR conditions will prevail with mostly clear
skies and dry offshore flow resuming overnight. Fog development will
be mostly confined to the interior river valleys with UKI staying
VFR through Monday morning.
&&
.MARINE...Winds weakened slightly overnight in the nearshore waters,
but will quickly resume this afternoon as gales persist in the outer
waters. Winds will maintain steep and hazardous wave heights
approaching 12 to 15 feet through Monday morning. The coastal
pressure gradient will rather quickly slacken early Monday as the
high pressure axis elongates and migrates north offshore. Much
calmer conditions are expected through mid to late week with weak
winds and seas 5 to 8 feet.
Several long period NW swells will fill into the waters late tonight
and early this week. This will pose a potential sneaker wave threat
Tuesday and Wednesday as the swell period remains 16 to 18 seconds
after winds and seas weaken considerably.
&&
.BEACH HAZARDS...A long period WNW swell will arrive this afternoon
alongside breezy northerly winds and steep wind-driven seas,
limiting the risk of sneaker waves. As winds ease Monday morning, a
brief window of sneaker wave threat will be possible Monday
afternoon while the wave period holds above 15 seconds. An
additional long period swell will create a longer duration sneaker
wave threat Tuesday through Wednesday, with much calmer seas posing
a greater risk of unexpected waves.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Gale Warning until 9 PM PST this evening for PZZ450-455.
Gale Warning until 3 AM PST Monday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.